Advertisement

Drug Interactions With Milnacipran

Lithium
Taking milnacipran with lithium can cause a group of symptoms called serotonin syndrome. Talk to your healthcare provider before taking these medications together. Call your healthcare provider right away if you have any symptoms of serotonin syndrome, as it can be dangerous.
Medications That "Thin" the Blood
Milnacipran may increase the risk of bleeding, including dangerous internal bleeding. This risk is further increased when milnacipran is combined with "blood thinners." Check with your healthcare provider before taking milnacipran with an anticoagulant medication.
Miscellaneous Antidepressants
Combining milnacipran with certain antidepressants may increase the risk of serotonin syndrome. Check with your healthcare provider before taking these medications together. Call your healthcare provider right away if you have any symptoms of serotonin syndrome, as it can be very dangerous.
Monoamine Oxidase Inhibitors (MAOIs)
Taking milnacipran and an MAOI together can cause life-threatening side effects. Do not take milnacipran if you have taken an MAOI within the past two weeks. Also, do not take an MAOI if you have taken milnacipran within the past five days.
SSRI or SNRI Antidepressants
Combining milnacipran with other SSRI or SNRI antidepressants can cause a group of symptoms called serotonin syndrome. Talk to your healthcare provider before taking these medications together. Call your healthcare provider right away if you have any symptoms of serotonin syndrome, as it can be dangerous.
St. John's Wort
Taking milnacipran and St. John's wort together can cause a group of symptoms called serotonin syndrome. Talk to your healthcare provider before taking these medications together. Call your healthcare provider right away if you have any symptoms of serotonin syndrome, as it can be dangerous.
Last reviewed by: Kristi Monson, PharmD
Advertisement
Feed Your Adult ADHD Brain